MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS TSH REAGENT PACK; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS TSH REAGENT PACK; IN-VITRO DIAGNOSTICS
Catalog Number 1912997
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2026
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report discordant, lower than expected tsh results were obtained when samples from two different patients were tested using vitros tsh lot 7601 and vitros tsh lot 7610 on a vitros 5600 integrated system.The results were discordant when compared to roche tsh results for the same patient samples.Patient 1, vitros tsh lot 7601 result of <0.015 miu/l (hyperthyroid) versus a roche tsh result of 1.39 miu/l (euthyroid) patient 2, vitros tsh lot 7610 result of 0.063 miu/l (hyperthyroid) versus a roche tsh result of 1.88 miu/l (euthyroid) biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The discordant, lower than expected vitros tsh results were reported from the laboratory, however, corrected reports documenting the roche tsh results were later issued.No treatment was altered, initiated or stopped due to the initially reported vitros tsh results.There has been no allegation of patient harm as a result of this event.This report is number one of two mdrs for this event.Two 3500a forms are being submitted for this event as two devices were involved.This report corresponds to ortho clinical diagnostics inc (ortho) complaint numbers (b)(4) and reportability assessment 614098.
 
Additional Manufacturer Narrative
The investigation determined that discordant, lower than expected tsh results were obtained when samples from two different patients were tested using vitros tsh lot 7601 and vitros tsh lot 7610 on a vitros 5600 integrated system.The results were discordant when compared to roche tsh results for the same patient samples.A definitive cause of the event was not established.There was no report of any issues with qc performance at the customer site from vitros tsh lot 7601 and lot 7160 testing and ongoing tracking and trending of complaint data has not identified any signals to suggest there is a systemic quality issue with vitros tsh lot 7601 or lot 7160.Within run precision testing performed was within ortho acceptable guidelines, suggesting an instrument issue was not likely a contributing factor.Pre-analytical sample processing could not be ruled out as a contributing factor, as it was established that the customer was not following the sample collection device manufactures recommendation for sample centrifugation and cellular debris, due to poor sample preparation, was likely present in the affected sample, although this could not be confirmed.It was not known whether the patients were in receipt of a biotin supplement.For the vitros tsh assay, a negative bias may be observed (greater than 10% bias) in samples with a biotin concentration of 5 ng/ml (0.5 ug/dl).In addition, an interferent that affects the vitros tsh method and not the roche tsh method cannot be ruled out as a contributor to the event as no testing to rule out a sample specific interferent was conducted.

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS TSH REAGENT PACK
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key24905163
Report Number3007111389-2026-00078
Device Sequence Number9874526
Product Code JLW
UDI-Device Identifier10758750000227
UDI-Public(01)10758750000227(17)261023(11)251217(10)7601
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1912997
Device Lot Number7601
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2026
Initial Report FDA Received Date04/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/17/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown